MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA ARTICULAR SURFACE FIXED BEARING CRUCIATE RETAINING (CR); PROSTHESIS KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA ARTICULAR SURFACE FIXED BEARING CRUCIATE RETAINING (CR); PROSTHESIS KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Embolism/Embolus (4438)
Date of Event 11/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: persona femur cemented cruciate retaining (cr) item # 42502606202 lot # 64965966.Persona stemmed 5-degree tibia item # 42532006702 lot # 64931459.Persona all poly patella item # 42540200029 lot # 64843592.Report source: (b)(6).Customer has indicated that the product will not be returned because it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filled for this event: 3007963827-2022-00008, 3007963827-2022-00009, 0002648920-2022-00005.
 
Event or Problem Description
It was reported patient developed pulmonary embolism three days post implantation.Patient was treated medically.Attempts to obtain additional information have been made; however, no more is available at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.It was reported the patient experienced a pulmonary embolism 3 days postop.She was medically managed while inpatient which prolonged her hospital say by 4 days until the pe resolved.Procedural related complications are influenced by the type of surgery, patients pre-existing comorbid state, and perioperative management.If a dvt/ blood clot breaks free, it may travel through the bloodstream and block blood flow to the lungs.This complication is called a pulmonary embolism.Total joint patients are typically placed on medication post-operative for a period of time to help prevent the development of dvt/blood clot formation that can lead to an pe.As the complaint indicated the patient developed a post-operative complication which prolonged hospitalization to medically manage.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PERSONA ARTICULAR SURFACE FIXED BEARING CRUCIATE RETAINING (CR)
Common Device Name
PROSTHESIS KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13203016
Report Number3007963827-2022-00010
Device Sequence Number4389557
Product Code MBH
UDI-Device Identifier00889024241558
UDI-Public(01)00889024241558(17)260315(10)64981143
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/15/2026
Device Model NumberN/A
Device Catalogue Number42522000410
Device Lot Number64981143
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2021
Supplement Date Received by Manufacturer01/13/2022
Initial Report FDA Received Date01/10/2022
Supplement Report FDA Received Date01/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight85 KG
Patient RaceWhite